Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 19, 2020, 3:45 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 19, 2020, 10:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2020, 3:45 AM CDT (08:45 UTC)
- In effect from
- Mar 19, 2020, 10:00 AM CDT
- Expired
- Mar 19, 2020, 11:41 PM CDT
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
829 WWUS74 KAMA 190845 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 345 AM CDT Thu Mar 19 2020 OKZ001>003-TXZ001>020-317-191700- /O.NEW.KAMA.WI.Y.0004.200319T1500Z-200320T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 345 AM CDT Thu Mar 19 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 35 to 39 mph with gusts up to 55 mph expected. * WHERE...All of the Texas and Oklahoma Panhandles. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Southwest winds will increase during the afternoon, and will shift to northwest late this afternoon in the northwest part of the Combined Panhandles. The wind shift line will move through remaining sections during the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cockrell
4 follow-up statements
689 WWUS74 KAMA 191626 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1126 AM CDT Thu Mar 19 2020 OKZ001>003-TXZ001>020-317-200030- /O.CON.KAMA.WI.Y.0004.000000T0000Z-200320T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1126 AM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 35 to 39 mph with gusts up to 55 mph expected. * WHERE...All of the Texas and Oklahoma Panhandles. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Southwest winds will increase during the afternoon, and will shift to northwest late this afternoon in the northwest part of the Combined Panhandles. The wind shift line will move through remaining sections during the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
410 WWUS74 KAMA 192310 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 610 PM CDT Thu Mar 19 2020 OKZ002-003-200300- /O.UPG.KAMA.WI.Y.0004.000000T0000Z-200320T0300Z/ /O.NEW.KAMA.HW.W.0001.200319T2310Z-200320T0300Z/ Texas-Beaver- Including the cities of Guymon, Beaver, and Forgan 610 PM CDT Thu Mar 19 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds becoming northwest winds around 40 mph with gusts near 60 mph. * WHERE...Texas and Beaver Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Use extra caution when driving, especially if operating a high profile vehicle. && $$ OKZ001-TXZ001>020-317-200300- /O.CON.KAMA.WI.Y.0004.000000T0000Z-200320T0300Z/ Cimarron-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 610 PM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 35 to 39 mph with gusts up to 55 mph expected. * WHERE...All of the Texas Panhandle and the western Oklahoma Panhandle. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
943 WWUS74 KAMA 200246 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 946 PM CDT Thu Mar 19 2020 OKZ002-200400- /O.CAN.KAMA.HW.W.0001.000000T0000Z-200320T0300Z/ Texas- Including the city of Guymon 946 PM CDT Thu Mar 19 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased below high wind warning criteria. $$ OKZ001-TXZ001>003-006>009-011>014-016>019-317-200400- /O.CAN.KAMA.WI.Y.0004.000000T0000Z-200320T0300Z/ Cimarron-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-Roberts- Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong-Donley- Palo Duro Canyon- Including the cities of Boise City, Keyes, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Miami, Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, Canyon, Claude, Clarendon, and Palo Duro Canyon 946 PM CDT Thu Mar 19 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below wind advisory criteria. $$ OKZ003-200500- /O.EXT.KAMA.HW.W.0001.000000T0000Z-200320T0500Z/ Beaver- Including the cities of Beaver and Forgan 946 PM CDT Thu Mar 19 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Beaver County. * WHEN...Until midnight CDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ004-005-010-015-020-200500- /O.EXT.KAMA.WI.Y.0004.000000T0000Z-200320T0500Z/ Ochiltree-Lipscomb-Hemphill-Wheeler-Collingsworth- Including the cities of Perryton, Booker, Higgins, Follett, Canadian, Shamrock, Wheeler, and Wellington 946 PM CDT Thu Mar 19 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Ochiltree, Lipscomb, Collingsworth, Hemphill and Wheeler Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
421 WWUS74 KAMA 200441 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1141 PM CDT Thu Mar 19 2020 OKZ003-200545- /O.CAN.KAMA.HW.W.0001.000000T0000Z-200320T0500Z/ Beaver- Including the cities of Beaver and Forgan 1141 PM CDT Thu Mar 19 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased below criteria. $$ TXZ004-005-010-015-020-200545- /O.CAN.KAMA.WI.Y.0004.000000T0000Z-200320T0500Z/ Ochiltree-Lipscomb-Hemphill-Wheeler-Collingsworth- Including the cities of Perryton, Booker, Higgins, Follett, Canadian, Shamrock, Wheeler, and Wellington 1141 PM CDT Thu Mar 19 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:45 AM CDT, 0 minutes earlier.
Area forecast discussion, Mar 19, 3:45 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
345 AM CDT Thu Mar 19 2020
.SHORT TERM...
Overnight showers and thunderstorms brought measurable
precipitation to most of the Texas Panhandle with only a handful
of West Texas Mesonet stations missing out. Current activity over
a large part of the southeast half of the Combined Texas and
Oklahoma Panhandles expected to end before the Thursday daytime
period begins.
Strong shortwave trof expected to drive Pacific cold front across
the forecast area by 10 AM, with dry southwest and west winds
increasing with its passage. A Wind Advisory will be in effect
today across all of the area, with sustained winds of 35 MPH or
higher. The strongest winds are expected along a wide corridor
from near Glenrio to near Beaver. May see winds briefly reach 40
MPH or a few gusts reaching 58 MPH within this area, so a possible
upgrade to a High Wind Warning may be needed. Winds will stay up
well into the evening as a polar cold front moves in from the
northwest.
High temperatures today expected to be a few degrees above
normal, thanks to the downsloping winds. Lows tonight about 5 to
10 degrees below normal, with all but the southeast part of the
forecast area freezing. North and northeast post-frontal winds on
Friday will diminish during the afternoon. Cold air advection
expected to hold max temperatures below 50 over most of the area
on Friday, about 15 to 20 degrees below normal.
Cockrell
&&
.LONG TERM...Friday night through Thursday
Southwesterly flow aloft across the Panhandles Friday night and
Saturday and a surface ridge building down from the northeast into
the forecast area will maintain dry conditions. Freezing temps
Friday night with a moderating trend into the weekend. A shortwave
trough over the Great Basin region and Four Corners region
Saturday will approach the Panhandles by late in the day and into
Saturday night. Surface low over northeastern New Mexico and
southeastern Colorado with frontal boundary will push south
Sunday through Sunday evening across the Panhandles.
Rain showers are expected late Saturday into Saturday night ahead
of the shortwave trough across mainly the Oklahoma Panhandle and
the northern half of the Texas Panhandle before exiting east out
of the forecast area by 12Z Sunday. An upper ridge will build in
from the west early to mid next week with dry and warmer
conditions expected. Next cold front not expected until late next
week.
Schneider
&&
.FIRE WEATHER...
Strong winds today will lead to elevated fire weather conditions
across the western 2/3 of the Oklahoma Panhandle. This area
received no rain during the past 24 hours, with spotty amounts
below 0.15" the day before. Although relative humidity should rise
above 20 percent by 7 PM, will issue Fire Danger Statement to run
through 10 PM, as we expect this to be a wind-driven episode.
Cockrell
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 66 30 47 28 50 / 0 0 0 0 10
Beaver OK 70 25 45 21 51 / 0 0 0 0 10
Boise City OK 62 23 44 25 54 / 0 0 0 0 20
Borger TX 70 31 49 28 53 / 0 0 0 0 10
Boys Ranch TX 68 29 50 28 55 / 0 0 0 0 10
Canyon TX 66 29 49 27 52 / 0 0 0 0 10
Clarendon TX 69 32 49 28 48 / 0 0 0 0 10
Dalhart TX 64 25 47 25 54 / 0 0 0 0 10
Guymon OK 67 25 45 24 53 / 0 0 0 0 10
Hereford TX 65 28 50 27 53 / 0 0 0 0 10
Lipscomb TX 70 29 46 24 50 / 0 0 0 0 10
Pampa TX 68 28 47 26 50 / 0 0 0 0 10
Shamrock TX 72 32 49 26 49 / 5 0 0 0 10
Wellington TX 72 34 50 27 49 / 5 0 0 0 5
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory from 10 AM this morning to 10 PM CDT this evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...Wind Advisory from 10 AM this morning to 10 PM CDT this evening
for the following zones: Beaver...Cimarron...Texas.
&&
3/11Hazardous weather outlook, Mar 18, 9:35 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 935 PM CDT Wed Mar 18 2020 OKZ001>003-TXZ001>020-317-191445- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 935 PM CDT Wed Mar 18 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. A few thunderstorms are possible tonight across the Oklahoma and Texas Panhandles. Widespread severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sustained southwest to west winds around 35 mph will be possible Thursday across most of the Oklahoma and Texas Panhandles, and a Wind Advisory may become necessary. If sufficient rain does not occur Wednesday evening, then elevated fire weather conditions will likely develop Thursday across the western Oklahoma Panhandle and parts of the far northwest Texas Panhandle due to minimum relative humidity values near 20 percent along with southwest winds of 25 to 35 mph with higher gusts, shifting to the northwest late Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across the Oklahoma and Texas Panhandles should be ready for possible activation this evening and tonight. Area fire managers and emergency officials should be alert for elevated fire weather conditions Thursday over the western Oklahoma Panhandle and parts of the far northwest Texas Panhandle.
In the hours before
Special weather statement, Mar 18, 10:26 PM CDT, 5 hours 19 minutes before
Special Weather Statement National Weather Service Amarillo TX 1026 PM CDT Wed Mar 18 2020 TXZ020-190400- Collingsworth TX- 1026 PM CDT Wed Mar 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLLINGSWORTH COUNTY UNTIL 1100 PM CDT... At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Quail, or 8 miles northeast of Memphis, moving northeast at 40 mph. Dime size hail will be possible with this storm. Locations impacted include... Wellington and Quail. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3475 10051 3483 10053 3502 10031 3484 10005 TIME...MOT...LOC 0325Z 232DEG 36KT 3482 10045 Ward
Special weather statement, Mar 18, 10:43 PM CDT, 5 hours 2 minutes before
Special Weather Statement National Weather Service Amarillo TX 1043 PM CDT Wed Mar 18 2020 TXZ020-190415- Collingsworth TX- 1043 PM CDT Wed Mar 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLINGSWORTH COUNTY UNTIL 1115 PM CDT... At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Wellington, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Dodson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3475 10029 3505 10000 3475 10000 TIME...MOT...LOC 0342Z 214DEG 40KT 3467 10021 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:19 PM CDT | Special Weather Statement | AMA | Collingsworth | 41 min |
| Mar 18, 10:26 PM CDT | Special Weather Statement | AMA | Collingsworth | 34 min |
| Mar 18, 10:43 PM CDT | Special Weather Statement | AMA | Collingsworth | 32 min |
| Mar 19, 4:51 AM CDT | Special Weather Statement | AMA | Potter, Randall | 54 min |
| Mar 19, 5:28 AM CDT | Special Weather Statement | AMA | Armstrong, Carson, Gray, Hutchinson, Moore, Potter and 2 more | 62 min |
| Mar 19, 6:10 PM CDT | High Wind Warning | AMA | Beaver, Texas | 6 hr |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.